Does mirtazapine cause weight gain directly?

NO. Mirtazepine does not cause Direct weight gain, rather, it increases appetite which then leads to weight gain in approximately 10% of those that take the med.
Often yes. Mirtazapine is a very effective antidepressant, but it will often increase appetite which will lead to weight gain. No side effect is 100% however and some patients do not gain weight on it.
Yes! However it is a great antidepressant medication, the higher doses cause less weight gain and more effective antidepressant effect! I use low dose of this to help to gain wt and to help sleep! .
Not sure what you . mean by directly but weight gain is a common side effect with this medication.

Related Questions

How does Remeron (mirtazapine) cause weight gain? Should I be taking it if I have hemiparesis and will confined to a wheelchair for (at least) several months?

Remeron (mirtazapine) and. all similar drugs have the potential to induce increased food intake and weight gain. Discuss the pros and cons with your doctor. You haven't given us enough information to comment. Read more...

Could you please reccomend some drugfor anxiety that does not cause weight gain. Remeron has caused considerable weight gain. Many Thanks?

Behavioral. modalities can be helpful. The docs who do conventional medication can help w/your specific question but beyond that consider things such as clinical hypnosis (www.asch.net), biofeedback, psychotherapy w/a pro who specializes in anxiety disorders. Peace and good health. Read more...

Which of the following causes weight gain, lexapro remeron lyrica (pregabalin) or amityripiline despite exercising and dieting. Many thanks?

Weight gain. Can be a side effect from any of these meds, but remeron (mirtazapine) causes more patients to gain more weight than the others, with amitriptyline also being more notorious for weight gain. This is not to say that remeron (mirtazapine) or amitriptyline causes weight gain in everyone or that the others won’t cause these side effects. Depression, and other meds, can also cause folks to have difficulty with weight gain. Read more...

Remeron and Seroquel (quetiapine). Both can be sedating and both can potentially cause weight gain. Does that mean doctors would usually avoid combining them?

Not necessarily . This combination may be helpful and is not necessarily avoided. For instance, a patient who is depressed, has lost weight and who has insomnia may benefit from this combination. This is a great question and it points out the need for people to see doctors who have experience with these medications. Read more...

I am on Lexapro (escitalopram) and remeron for G A D.I have put gained 2 stone in weight despite exercising. How can I watch my weight or does these cause weight gain?

Side effects. Noted side effects of both listed medications include possible changes in weight and may also be associated with increased appetite. Recommend discussing with the prescribing provider to monitor weight and determine cost/benefit of the medication regimen. It might also be of benefit to evaluate current dietary practices and activity level with the prescribing provider and examine options. Read more...
Side effects. You are right. Unfortunately both medications, most of all the Remeron (mirtazapine) (Mirtazepine) are known for undesirable tendency to gain weight as a side effect. Diet and exercising might work, but sometimes they don't. It is more likely if a nutritionist provides some guidelines. On the other hand, depending on the nature and severity of your condition,your doctor might offer alterntive & effective meds. Read more...